Anonymous
Anonymous asked in HealthWomen's Health · 1 decade ago

About my period...?

Ok I have always been irregular... like for example 3 months without and 1 month with period and then again 3 months without and then 1 month with. I went to the doc and he gave me birth control to help regularize the period... this was like 3 years ago... now i think i have gain like 40-50pounds and well im overweight... but im almost like 11months without period something like that or 10months do you think its because i gain all that weight??

3 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    Rapid weight gain and/or being overweight can mess up your menstrual cycle. Fat cells produce androgens (male hormones) and can interfere with your levels of estrogen and progesterone. Amenorrhea (absence of the menstrual cycle) can also be caused by PCOS (polycystic ovary syndrome) which is generally seen in type 2 diabetics and prediabetics. But if you're still taking birth control, I don't understand why this would be happening. Maybe you should be switched to another pill (Yasmin is a good one for regulating the menstrual cycle. Also for PCOS.) Talk to your OBGYN about this. I don't know how old you are, but taking care of your reproductive health now can prevent complications when you want to have childrenl

    Source(s): Worked at an MDs office
  • 1 decade ago

    No, weight gain shouldn't affect your periods. But I would get off the birth control pills and use some other form of birth contol if you are sexually active. I have battled my weight all of my life because my doctor put me on birth control pills to help regulate my periods when I was 12 yrs old. My periods were so heavy I was getting anemic from the amount of blood loss.

    From my own experience I don't believe teenagers should be on the pill because of how the hormones affect some people with the weight gain.

    Just my thoughts....tell your doctor you want off the pill....that you don't like what has happened with your weight gain. And if he tells you that the pill won't make you gain weight....then slap him.....not really but....just get off of them and let your body take care of itself. Your periods should regulate by themselves by the time you hit your 20's.

    If you are sexually active though use something else so you won't get pregnant and ruin your young life by starting a family before you are ready.

    Source(s): Personal Experience
  • 1 decade ago

    Rapid weight loss/gain can affect your period in this manner although 10 months is an unusually long time to go without a period. You should go to your doctor and he may put you on a different oral contraceptive pill.

Still have questions? Get your answers by asking now.